PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Reflecting Lindelöf and converging $\omega _{1}$-sequences

Volume 224 / 2014

Alan Dow, Klaas Pieter Hart Fundamenta Mathematicae 224 (2014), 205-218 MSC: Primary 54D30; Secondary 03E35, 54A20, 54A25, 54A35, 54D20. DOI: 10.4064/fm224-3-1


We deal with a conjectured dichotomy for compact Hausdorff spaces: each such space contains a non-trivial converging $\omega $-sequence or a non-trivial converging $\omega _1$-sequence. We establish that this dichotomy holds in a variety of models; these include the Cohen models, the random real models and any model obtained from a model of $\mathsf {CH}$ by an iteration of property K posets. In fact in these models every compact Hausdorff space without non-trivial converging $\omega _1$-sequences is first-countable and, in addition, has many $\aleph _1$-sized Lindelöf subspaces. As a corollary we find that in these models all compact Hausdorff spaces with a small diagonal are metrizable.


  • Alan DowDepartment of Mathematics
    9201 University City Blvd.
    Charlotte, NC 28223-0001, U.S.A.
  • Klaas Pieter HartFaculty of Electrical Engineering, Mathematics
    and Computer Science
    TU Delft
    Postbus 5031
    2600 GA Delft, the Netherlands

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image